Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 18, NWS Corpus Christi, TX

May 28, 20119 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 28, 2011, 10:59 AM CDT for 9 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 28, 2011, 10:59 AM CDT (15:59 UTC)
Expired
May 28, 2011, 7:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1953 J/kg
Mixed-layer CIN
-517 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS74 KCRP 281559
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1059 AM CDT SAT MAY 28 2011

...DANGEROUS HEAT INDEX READINGS ACROSS WEBB COUNTY THIS AFTERNOON...
...WINDY CONDITIONS ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS...

.THE COMBINATION OF HOT TEMPERATURES AND HIGH DEW POINTS WILL
PRODUCE DANGEROUS HEAT INDEX VALUES ACROSS WEBB COUNTY AND THE
CITY OF LAREDO THIS AFTERNOON. IN ADDITION...A STRONG PRESSURE
GRADIENT ACROSS THE COASTAL BEND...EASTERN BRUSH COUNTRY AND
VICTORIA CROSSOADS WILL RESULT IN WINDY CONDITIONS AND GUSTY
SOUTHEAST WINDS ACROSS THIS REGION.

TXZ239-290000-
/O.NEW.KCRP.HT.Y.0001.110528T1800Z-110529T0100Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
1059 AM CDT SAT MAY 28 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

HEAT INDEX VALUES WILL CLIMB TO DANGEROUS LEVELS THIS AFTERNOON
ACROSS WEBB COUNTY...ESPECIALLY IN THE CITY OF LAREDO. HEAT INDEX
VALUES OF 110 TO 115 DEGREES ARE EXPECTED BY THIS AFTERNOON...AND
WILL PERSIST INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REDUCE OR ELIMINATE OUTDOOR ACTIVITIES. DRINK PLENTY OF WATER OR
OTHER NON-ALCOHOLIC BEVERAGES. WEAR LIGHT COLORED AND LIGHTWEIGHT
CLOTHING.  ALSO IF POSSIBLE...SPEND MORE TIME IN AN AIR
CONDITIONED ENVIRONMENT. YOUNG CHILDREN AND PETS SHOULD NEVER BE
LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS
ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN
REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. A HEAT ADVISORY
IS ISSUED WHEN THE HEAT INDEX IS FORECAST TO REACH 110 DEGREES OR
HIGHER FOR TWO HOURS OR MORE.

&&

$$

TXZ231>234-241>244-246-290000-
/O.NEW.KCRP.WI.Y.0018.110528T1559Z-110529T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...REFUGIO...WOODSBORO
1059 AM CDT SAT MAY 28 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON AND
EARLY THIS EVENING...WITH GUSTS TO 35 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY.  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. A WIND ADVISORY
MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH
OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 6:42 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 28, 6:42 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CDT SAT MAY 28 2011

.DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

&&

.AVIATION...MVFR STRATUS NOT A PREVALENT AS ANTICIPATED MVFR STRATUS NOT A PREVALENT AS ANTICIPATED
THIS MORNING...HOWEVER A BAND OF MVFR CIGS HAS DEVELOPED FROM I-37
TO HIGHWAY 16 OR SO AND EVEN SEING SOME IFR CIGS IN THIS REGION AS
WELL. MOISTURE DEPTH IS SHALLOW THIS MORNING...SO ANTICIPATE MVFR
CONDITIONS TO BE SHORT LIVED WITH VFR ALL AREAS BY LATE MORNING.
LOW PRESSURE DEPENDING TO THE NORTH WILL PROVIDE WINDY CONDITIONS
OUT OF THE SSE TODAY. WITH STRONGER LOW LEVEL JET AND HIGHER
DEWPOINTS TONIGHT...EXPECT EARLIER ONSET OF LOW CIGS (MVFR) THIS EVENING
MORE IN LINE W/ TRENDS FROM A WEEK AGO.THIS
MORNING...HOWEVER A BAND OF MVFR CIGS HAS DEVELOPED FROM I-37 TO
HIGHWAY 16 OR SO AND EVEN SEING SOME IFR CIGS IN THIS REGION AS
WELL. MOISTURE DEPTH IS SHALLOW THIS MORNING...SO ANTICIPATE MVFR
CONDITIONS TO BE SHORT LIVED WITH VFR ALL AREAS BY LATE MORNING.
LOW PRESSURE DEPENDING TO THE NORTH WILL PROVIDE WINDY CONDITIONS
OUT OF THE SSE TODAY. WITH STRONGER LOW LEVEL JET AND HIGHER
DEWPOINTS TONIGHT...EXPECT EARLIER ONSET OF LOW CIGS (MVFR) THIS
EVENING MORE IN LINE W/ TRENDS FROM A WEEK AGO.

&&

.PREV DISCUSSION... /ISSUED 439 AM CDT SAT MAY 28 2011/

SHORT TERM...BIG STORY THE NEXT FEW DAYS WILL BE THE WIND AS
TIGHT PGRAD WILL EXIST BETWEEN LOW PRESSURE EXTENDING FROM WEST
TEXAS ALL THE WAY DOWN INTO NRN MEXICO AND HIGH PRESSURE ACROSS THE
NRN GULF COAST. IN FACT MODELS SHOW AROUND 5 MB GRADIENT BETWEEN
LRD AND VCT TODAY AND AROUND 6 MB ON SUN. THINK WINDS WILL FALL
SHORT OF WIND ADVISORY CRITERIA TODAY...BUT ARE MORE LIKELY TO
REACH IT ON SUN AT LEAST FOR A PORTION OF THE AREA. BECAUSE THE
TROUGH IS SO FAR WEST IN MEXICO...EVEN LRD WILL GET TO ENJOY THE
BREEZE THE NEXT FEW DAYS...WHICH IS GOOD AS TEMPS WILL SOAR TO
NEAR 110 AGAIN TODAY. DAYSHIFT MIGHT NEED TO PLACE WEBB COUNTY IN
A HEAT ADVISORY...BUT TOUGH CALL AS IT DEPENDS ON HOW FAR
DEWPOINTS END UP MIXING OUT. WENT NEAR PERSISTENCE FOR TEMPS TODAY
WHICH IS GENERALLY ABOVE GUIDANCE...BUT DID SHAVE A FEW DEGREES OF
TEMPS IN THE COASTAL BEND GIVEN STRONG ONSHORE WINDS. TEMPS MAY
COME DOWN A FEW MORE DEGREES ON SUN AS CLOUDS MAY HOLD ON A LITTLE
LONGER AND WINDS WILL BE BACKED A LITTLE MORE DIRECTLY ONSHORE.

MARINE...WINDS HAVE INCREASED TO OVER 20 KNOTS ACROSS A
SIGNIFICANT NUMBER OF TCOON SITES IN THE BAYS. THIS IS IN PART DUE
TO NOCTURNAL INFLUENCES WITH 81-83 DEG WATERS. WINDS MAY WEAKEN
BELOW SCA LEVELS FOR A BRIEF PERIOD LATER THIS MORNING ONLY TO
HAVE THEM INCREASE AGAIN IN THE AFTERNOON AND EVENING. STRONG
NOCTURNAL WINDS TONIGHT MIGHT GUST TO GALE FORCE AT TIMES. NOT
MUCH CHANGE THROUGH SUNDAY NIGHT GIVEN THE POSITION OF THE LOW TO
THE NW...AND BASED ON THIS STRETCHED THE SCA THROUGH SUN NIGHT FOR
NOW.

FIRE WEATHER...RH VALUES DIPPED INTO THE LOWER 20S ON FRI ACROSS
THE RIO GRANDE PLAINS WEST OF HWY 281 GIVEN SHALLOW MOISTURE
PROFILES...VERY HOT TEMPS AND EXTREMELY DRY SOIL/VEGETATION. THIS
IS EXPECTED TO HAPPEN AGAIN THIS AFTERNOON...HOWEVER S-SE WINDS
WILL BE STRONGER TODAY AND THIS WILL PROMOTE A HIGH WILD FIRE
DANGER IN THESE SAME AREAS. WILL INCLUDE A RED FLAG WARNING FOR
THE WESTERN 4 COS TODAY.

LONG TERM (MEMORIAL DAY THROUGH FRIDAY)...BOTH SURFACE LOW ACROSS
NORTHERN PLAINS AND SURFACE TROUGH ACROSS W TX WILL HELP KEEP S TX
CONTINUED BREEZY TO WINDY FOR MEMORIAL DAY. AFTER MONDAY STRONG MID
LEVEL RIDGING RETROGRADES FROM E CONUS AND BECOMES CENTERED ACROSS
OKLA AND N TX. CWA TO BE ON SOUTH SIDE OF SUBTROPICAL RIDGE ALLOWING
ATMOSPHERIC WIND PROFILE TO BECOME EASTERLY AND LIGHT TO MODERATE
FOR THE REST OF THE PERIOD. GUIDANCE CONTINUES TO KEEP PWATS LOW
EVEN WITH DEEP EASTERLY FLOW THUS LITTLE CHANCES OF PRECIP EXIST.
ONLY CHANCES WOULD BE A BRIEF ISOLATED SHOWER ACROSS COASTAL BEND
ALONG AFTERNOON SEABREEZE BY MIDWEEK...BUT ATTM CHANCES OF THAT
OCCURRING ARE ALSO LOW. H7-H5 RIDGE PERSISTS FOR LATTER HALF OF WEEK
WITH CONTINUED SUBSIDENCE OVER S TX. HAVE GONE ABOVE GUIDANCE FOR
MAX TEMPS DUE TO DRY SOIL MOISTURES LEADING TO LACK OF
EVAPOTRANSPIRATION AND ALLOWING OF MAX MIXING POTENTIAL BEING
REALIZED. LEANED CLOSE TO GUIDANCE FOR MIN TEMPS. WENT WITH DGEX/GFS
BLEND FOR WIND SPEEDS THROUGH DAY 6 AND DGEX BEYOND THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    92  78  91  78  93  /   0   0   0  10  10
VICTORIA          94  75  91  77  94  /   0   0  10  10  10
LAREDO           110  80 106  80 105  /   0   0   0  10  10
ALICE             99  77  96  77  97  /   0   0  10  10  10
ROCKPORT          89  80  88  79  88  /   0   0   0  10  10
COTULLA          107  76 101  79 100  /   0   0   0  10  10
KINGSVILLE        96  78  94  77  93  /   0   0   0  10  10
NAVY CORPUS       88  80  88  78  88  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
     MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

MJG/88...SHORT TERM
MJG/88...LONG TERM
Hazardous weather outlook, May 28, 5:54 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CDT SAT MAY 28 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED HEAT INDICES OF 104 TO 109 DEGREES ARE EXPECTED ACROSS
INTERIOR PORTIONS THE COASTAL BEND AND THE BRUSH COUNTRY GENERALLY
WEST OF INTERSTATE 37. SOME ISOLATED READINGS OF 110 TO 115
DEGREES ARE POSSIBLE NEAR THE LAREDO AREA.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND GULF WATERS
FOR STRONG SOUTH TO SOUTHEAST WINDS IN THE AREA.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ARE AREA
BEACHES TODAY.

THE COMBINATION OF WINDY CONDITIONS AND LOW RELATIVE HUMIDITY RANGING
BETWEEN 20 AND 30 PERCENT WILL PROVIDE A CRITICAL WILD FIRE THREAT
ACROSS PORTIONS OF THE BRUSH COUNTRY GENERALLY NEAR AND WEST OF
HIGHWAY 16.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES ON
SUNDAY.

ELEVATED AFTERNOON HEAT INDICES FROM 105 TO AROUND 110 DEGREES ARE
EXPECTED SUNDAY THROUGH TUESDAY...MAINLY MAIN ACROSS THE WESTERN
BRUSH COUNTRY AND ALONG THE RIO GRANDE.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE GULF WATERS
THROUGH THE MEMORIAL DAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 28, 7:43 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
743 AM CDT SAT MAY 28 2011

TXZ229>231-239>244-282000-
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...LAREDO...
FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE...
KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
743 AM CDT SAT MAY 28 2011

...HEAT INDICES BETWEEN 104 AND 109 DEGREES ARE EXPECTED TODAY...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE WIDESPREAD HEAT INDICES BETWEEN 104 AND 109 DEGREES
TODAY. SOME ISOLATED HEAT INDEX READINGS OF 110 TO 115 WILL BE
POSSIBLE FOR A BRIEF PERIOD NEAR LAREDO. RESIDENTS WITH OUTDOOR
ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT
WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM
THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED
IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE
DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:34 PM CDTSmall Craft AdvisoryCRP25 hr
May 28, 4:54 AM CDTRed Flag WarningCRPDuval, La Salle, McMullen, Webb16 hr
May 28, 10:59 AM CDTHeat AdvisoryCRPWebb9 hr
May 28, 3:24 PM CDTRed Flag WarningCRPLa Salle, Webb29 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.